Alert archive / Indiana / Gale Warnings in 2019
Gale Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 29, 2019, 10:51 AM EST. It took effect at Dec 30, 2019, 7:00 AM EST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2019, 10:51 AM EST (15:51 UTC)
- In effect from
- Dec 30, 2019, 7:00 AM EST
- Expired
- Dec 31, 2019, 11:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
097 WHUS73 KIWX 291551 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1051 AM EST Sun Dec 29 2019 LMZ043-046-300000- /O.NEW.KIWX.GL.W.0016.191230T1200Z-191231T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1051 AM EST Sun Dec 29 2019 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 7 AM Monday to 4 AM EST Tuesday. * WINDS...west 15 to 25 knots, gusts up to 30 knots late tonight. Southwest wind to 30 knots. Gusts up to 35 knot gales on Monday. * WAVES...building 3 to 6 feet late tonight. 4 to 10 feet, occasionally 9 to 13 feet, Monday and Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
8 follow-up statements
586 WHUS73 KIWX 292052 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 352 PM EST Sun Dec 29 2019 LMZ043-046-300500- /O.EXT.KIWX.GL.W.0016.191230T1200Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 PM EST Sun Dec 29 2019 ...GALE WARNING NOW IN EFFECT FROM 7 AM MONDAY TO 11 AM EST TUESDAY... * WINDS...Southwest wind to 30 knots. Gusts up to 40 knot gales Monday and Monday night. * Waves...Building 3 to 6 feet by daybreak. 4 to 10 feet, occasionally 9 to 13 feet, Monday and Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
169 WHUS73 KIWX 300259 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 959 PM EST Sun Dec 29 2019 LMZ043-046-301100- /O.CON.KIWX.GL.W.0016.191230T1200Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 959 PM EST Sun Dec 29 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 11 AM EST TUESDAY... * WINDS...Southwest winds to 30 knots. Gusts up to 40 knot gales Monday and Monday night. West winds to 30 knots with gusts to 35 knot gales Tuesday morning. * Waves...Building 3 to 6 feet by daybreak. 5 to 10 feet, occasionally 9 to 13 feet, Monday through Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
268 WHUS73 KIWX 300823 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 323 AM EST Mon Dec 30 2019 LMZ043-046-301700- /O.CON.KIWX.GL.W.0016.191230T1200Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 323 AM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 AM EST TUESDAY... * WINDS...Southwest winds to 30 knots. Gusts up to 40 knot gales through tonight. West winds to 30 knots with gusts to 35 knot gales Tuesday morning. * Waves...5 to 10 feet, occasionally 10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
061 WHUS73 KIWX 301547 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1047 AM EST Mon Dec 30 2019 LMZ043-046-310000- /O.CON.KIWX.GL.W.0016.000000T0000Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 AM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...Southwest winds to 30 knots. Gusts up to 40 knot gales through tonight. West winds to 30 knots with gusts to 35 knot gales Tuesday morning. * Waves...6 to 10 feet, occasionally to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
522 WHUS73 KIWX 302046 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 346 PM EST Mon Dec 30 2019 LMZ043-046-310500- /O.CON.KIWX.GL.W.0016.000000T0000Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 346 PM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...West wind 20 to 30 knots. Gusts up to 35 knot gales. Winds diminish Tuesday night. * Waves...5 to 12 feet, occasionally to 15 feet. Waves diminish Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
570 WHUS73 KIWX 310310 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1010 PM EST Mon Dec 30 2019 LMZ043-046-311115- /O.CON.KIWX.GL.W.0016.000000T0000Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1010 PM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...West wind 20 to 30 knots. Gusts up to 35 knot gales tonight and Tuesday morning. * Waves...5 to 12 feet, occasionally to 15 feet. Waves diminish Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
711 WHUS73 KIWX 310815 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 315 AM EST Tue Dec 31 2019 LMZ043-046-311600- /O.CON.KIWX.GL.W.0016.000000T0000Z-191231T1600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 315 AM EST Tue Dec 31 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...West wind 20 to 30 knots. Gusts up to 35 knot gales this morning. * Waves...5 to 10 feet, occasionally to 13 feet. Waves diminish this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
297 WHUS73 KIWX 311555 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1055 AM EST Tue Dec 31 2019 LMZ043-046-010000- /O.EXP.KIWX.GL.W.0016.000000T0000Z-191231T1600Z/ /O.NEW.KIWX.SC.Y.0070.191231T1600Z-200101T1000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1055 AM EST Tue Dec 31 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 5 AM EST Wednesday. * WINDS...West wind 20 to 25 knots. Tonight, west wind 10 to 20 knots. * Waves...Waves 4 to 7 feet occasionally to 9 feet. Waves diminish late tonight, 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 29, 6:12 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 29, 6:12 AM EST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 612 AM EST Sun Dec 29 2019 .SYNOPSIS... Issued at 220 AM EST Sun Dec 29 2019 Periods of rain and mild temperatures are expected today into tonight as a warm front moves through. Highs this afternoon will reach the upper 50s to mid 60s. Windy conditions and cooler temperatures are then expected into early next week as low pressure tracks into the Great Lakes region. This system will bring chances for rain showers and drizzle on Monday, followed by a period of light snow late Monday night into Tuesday. && .SHORT TERM...(Today and Tonight) Issued at 220 AM EST Sun Dec 29 2019 Widespread rain will track through the area this morning into the early afternoon as strong warm advection wing lifts through on the eastern flank of deep low pressure emerging near the MN/IA border. A lull in rain coverage and intensity is still anticipated this afternoon into early this evening before strong vort max and occluded front lift through tonight with another round of moderate to heavy rain. Many locations will receive more than an inch of rain with some minor lowland/creek flooding possible by Monday morning. Unseasonably mild temperatures are the story otherwise with temperatures late this afternoon nearing record highs for the date. && .LONG TERM...(Monday through Saturday) Issued at 220 AM EST Sun Dec 29 2019 Drier mid level air does advect in on Monday as deepening low pressure refocuses over the Northern Great Lakes. With that said, cyclonic flow and lingering boundary layer moisture will keep clouds and areas of light rain showers/drizzle around. Windy and cooler otherwise on Monday with temperatures steady or falling into the upper 30s and low 40s. Attention then turns to the potential for a period of light accumulating snow, and perhaps some impact to travel, late Monday night into early Tuesday afternoon. Good saturation in the -12 to -18 C layer with wrap around moisture, and a secondary shot of pv advection with the main trough axis, will support the high chances for measurable snow. Higher totals (generally 1-3") are still expected across far northern IN and Lower MI thanks to some lake enhancement. Temperatures will then gradually rebound back above normal for the second half of the week, with rain possible late Thursday into Friday. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 612 AM EST Sun Dec 29 2019 Leading arc of warm advection driven rainfall centered across the terminals at this hour with observed IFR to MVFR flight rule. Upstream mod-heavy rainband along warm front will pivot rapidly northeast through mid morning with rain ending as fierce mid level dry slot and attendant strong subsidence drying works in for a time. This would imply a period of VFR likely to manifest for a time this aftn before secondary lower OH valley cyclogenesis unfolds. Secondary low tied to incoming splitting upper jet and strong pv feature will lead to explosive deepening as cyclone races from near KLMK at 00Z Mon to near KMBS by 12Z Mon. Attendant mass flux/deep forcing under coupling jet streaks will yield a 6-8hr period of intense rainfall with LIFR seemingly assured. Otherwise LLWS associated with low level jet crossing the area currently will diminish by mid morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 10 AM EST this morning for LMZ043- 046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 29, 4:48 AM EST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 448 AM EST Sun Dec 29 2019 INZ003>007-MIZ077>081-301000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale- 448 AM EST Sun Dec 29 2019 /348 AM CST Sun Dec 29 2019/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Significant rainfall is expected this morning and tonight. This may lead to minor flooding of low lying areas, drainages, small streams and creeks. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for accumulating snow late Monday night into Tuesday. 1 to 3 inches of accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-301000- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 448 AM EST Sun Dec 29 2019 /348 AM CST Sun Dec 29 2019/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Significant rainfall is expected this morning and tonight. This may lead to minor flooding of low lying areas, drainages, small streams and creeks. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow accumulations of up to an inch will be possible late Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 448 AM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High winds and waves will create hazardous conditions for small craft Monday into Tuesday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:44 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 21 days |
| Dec 29, 4:11 PM EST | Lakeshore Flood Advisory | IWX | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.